MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR
Model Number BSM-3532A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the unit will inflate the cuff correct pressure, but during the deflation portion the pump does not do anything and does not deflate the cuff.Tech support (ts) asked the customer if the unit give a "module failure" message, and the customer stated that "no.It just sits there not doing anything." not in patient use.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the unit will inflate the cuff correct pressure, but during the deflation portion the pump does not do anything and does not deflate the cuff.Tech support (ts) asked the customer if the unit give a "module failure" message, and the customer stated that "no.It just sits there not doing anything." not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the nibp pump on the bedside monitor (bsm) would inflate the cuff to the correct pressure, but during deflation, the cuff would not deflate.The bsm did not give an error message.No patient harm or injury was reported.Investigation summary: the customer was to call back with a decision on whether they wanted to send the device in for evaluation, but the customer was unresponsive when nihon kohden technical support (nk ts) tried to follow up with them.Nk was unable to confirm the reported issue nor determine a definitive root cause, due to the limited information provided, as the issue is user dependent, and the device was not returned for evaluation.Potential causes for nibp pump failures are physical damage to the device or its components or use errors.Use errors include the use of incompatible cuffs/hoses/cables, the cuff is wrapped too tightly or loosely, the hose or line is not connected properly, a bent hose, the nibp measurement is performed concurrently with an ibp measurement, or patient conditions such as: body movement, arrhythmia, and/or being under spinal anesthesia during cpr, as a pulse wave is not detectable.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description
The biomedical engineer (bme) reported that the nibp pump on the bedside monitor (bsm) would inflate the cuff to the correct pressure, but during deflation, the cuff would not deflate.The bsm did not give an error message.Not in patient use.

Brand Name
BSM-3532A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13831609
Report Number8030229-2022-02662
Device Sequence Number1468103
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public04931921113660
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532A
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown